# SDR 20010403CW001

- Difficulty date: January 10, 2001
- Submitted: April 3, 2001
- Operation: Air carrier
- Aircraft: N959R
- Make and model: Doug DC-8-63F
- Aircraft serial: 46143
- Engine: Pwa JT3D*
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Part number: 3386L2253
- Condition: Broken
- Location: Galley
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, PILOT NOTICED ODD SMELL, FOLLOWED BY SMOKE.  HE DECLARED AN EMERGENCY AND RETURNED TO AIRPORT WITHOUT INCIDENT.  TROUBLE SHOT SYSTEM, FOUND OLD DEAD END GALLEY WIRE LAYING ON RES R4-35.  REMOVED OLD WIRE.  CHECKED WIRING TO SWITCHES 51-403, 51-332 AND 51-331 AND CHECKED OK.  CHECKED LIGHT ASSEMBLY L2-253, FOUND POWER WIRE BROKEN OFF AND SHORTING TO GROUND.  ALSO FOUND SWITCH 51-403 IN DIM POSITION.  REMOVED AND REPLACED LIGHT ASSEMBLY AND OPS CHECKED LIGHT ASSEMBLY.  NO FURTHER PROBLEM NOTED.
